0
RESEARCH PAPERS

Dynamic Response of a Beam With a Geometric Nonlinearity

[+] Author and Article Information
S. F. Masri, Y. A. Mariamy, J. C. Anderson

Department of Civil Engineering, University of Southern California, Los Angeles, Calif. 90007

J. Appl. Mech 48(2), 404-410 (Jun 01, 1981) (7 pages) doi:10.1115/1.3157630 History: Received March 01, 1980; Revised September 01, 1980; Online July 21, 2009

Abstract

Analytical and experimental studies were made of the dynamic response of a system with a geometric nonlinearity, which is encountered in many practical engineering applications. An exact solution was derived for the steady-state motion of a viscously damped Bernoulli-Euler beam with an unsymmetric geometric nonlinearity, under the action of harmonic excitation. Experimental measurements of a mechanical model under harmonic as well as random excitation verified the analytical findings. The effect of various dimensionless parameters on the system response was determined.

Copyright © 1981 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In